Thunderstorm Wind, Shelby
- When
- December 30, 8:30 PM CST
- Where
- Shelby County, Timpson
- Measured
- 60 kt (69 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -94.400
Several large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 30, 7:10 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 710 PM CST MON DEC 30 2002 UPDATED TO REMOVE TORNADO WATCH FROM NE TX...WHICH EXPIRED AT 7 PM. OTHER TORNADO WATCH REMAINS IN EFFECT FOR EAST TX LAKES AND NW LA UNTIL 9 PM. SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
LAZ010-011-017-018-TXZ150>153-165>167-310255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CST MON DEC 30 2002 ...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST TEXAS AND PART OF NORTHWEST LOUISIANA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA. THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA... NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK. THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321833.